MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN? EL ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION INOGEN? EL ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number D143
Medical Device Problem Codes Premature Discharge of Battery (1057); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.In addition, fc 1003 found for off label mri scan.A request was made to have data from this device analyzed.Data analysis confirmed that the low voltage was valid.Ts confirmed that the battery voltage recently began dropping in an irregular fashion.Technical services consultant recommended replacement.This icd was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.External visual inspection of the device revealed no anomalies.Review of the device memory confirmed that a low voltage alert was recorded.The battery voltage level upon receipt in the laboratory was sufficient to ensure therapy availability/delivery while the device was implanted.The device case was then opened to facilitate analysis of the internal components.The battery was separated from the other device electronics and the overall current draw of the circuitry was measured.A normal current drain was observed within the circuitry.Detailed battery analysis determined that a latent current leakage path had occurred within the battery itself, resulting in a partial depletion of the battery.This behavior is caused by a latent electrical leakage path that develops over time between the anode and cathode within the device battery.In certain circumstances, lithium metal ions can re-plate to form clusters that may result in an internal current leakage.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of premature discharge of battery was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.
 
Event or Problem Description

Brand Name
INOGEN? EL ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23361365
Report Number2124215-2025-75793
Device Sequence Number18360702
Product Code LWS
UDI-Device Identifier00802526534263
UDI-Public(01)00802526534263(17)170602
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/02/2017
Device Model NumberD143
Device Catalogue NumberD143
Device Lot Number200300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age49 YR
Patient SexMale